Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Sioux Falls, SD

June 21, 2013Brookings County, Lake County, Moody County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 21, 2013, 8:11 PM CDT for Brookings County, Lake County, Moody County, South Dakota. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 8:11 PM CDT (01:11 UTC)
Expired
Jun 21, 2013, 9:00 PM CDT
In force
49 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Brookings County, SD, Lake County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 77 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:26 PM CDTHAIL 0.884 S Brookings, SD
Jun 21, 8:40 PM CDTHAIL 17 S Brookings, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-691 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WUUS53 KFSD 220111
SVRFSD
SDC011-079-101-220200-
/O.NEW.KFSD.SV.W.0041.130622T0111Z-130622T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
811 PM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHEASTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHWESTERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 900 PM CDT

* AT 808 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  BROOKINGS...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKINGS AROUND 835 PM CDT.
  AURORA AROUND 840 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4441 9670 4429 9648 4411 9683 4418 9703
TIME...MOT...LOC 0111Z 226DEG 14KT 4420 9681

HAIL...1.00IN
WIND...<50MPH

$$

CHENARD
1 follow-up statement
940 
WWUS53 KFSD 220133
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 PM CDT FRI JUN 21 2013

SDC079-101-220142-
/O.CAN.KFSD.SV.W.0041.000000T0000Z-130622T0200Z/
MOODY SD-LAKE SD-
833 PM CDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE AND
NORTHWESTERN MOODY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT.

LAT...LON 4429 9648 4419 9667 4420 9677 4430 9686
      4437 9677 4441 9670
TIME...MOT...LOC 0132Z 226DEG 14KT 4426 9673

$$

SDC011-220200-
/O.CON.KFSD.SV.W.0041.000000T0000Z-130622T0200Z/
BROOKINGS SD-
833 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BROOKINGS COUNTY UNTIL 900 PM CDT...

AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AURORA...AND
MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AURORA AROUND 840 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4429 9648 4419 9667 4420 9677 4430 9686
      4437 9677 4441 9670
TIME...MOT...LOC 0132Z 226DEG 14KT 4426 9673

HAIL...1.00IN
WIND...<50MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:51 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 21, 6:51 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
651 PM CDT FRI JUN 21 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 404 PM CDT FRI JUN 21 2013

WITH ON GOING CONVECTION WILL NOT GET TO THE REAL NITTY GRITTY
DETAILS OF EVERY LITTLE SHORT WAVE PASSAGE. OBVIOUSLY DEALING WITH
CONVECTION RIGHT NOW IN EAST CENTRAL SD...CURRENTLY RIDING TO THE
NORTH OF SIGNIFICANT CAPPING. ML CINS CONTINUE TO BE HIGH FOR
AREAS SOUTH OF I 90 WHICH IS FORECAST TO CONTINUE THROUGH THE
NIGHT. THIS CURRENT ROUND OF CONVECTION WILL MOVE THROUGH OUR
FORECAST AREA BEFORE 00Z TO 01Z...AND THERE IS A GREAT AMOUNT OF
UNCERTAINTY WITH REGARDS TO PRECIPITATION CHANCES AFTER THAT. THE
MAIN THREAT WITH THIS CURRENT CONVECTION WILL CONTINUE TO BE
STRONG WINDS...WITH AN ISOLATED TORNADO THREAT ALONG A WARM FRONT
DRAPED IN THAT LOCATION. THE QUESTION IS WHAT HAPPENS AFTER EARLY
THIS EVENING. NOT TOTALLY CONVINCED YET THAT THINGS WILL LIGHT UP
ALONG AND SOUTH OF I 90 THIS EVENING...OR EVEN AFTER MIDNIGHT FOR
THAT MATTER WITH THE AMOUNT OF ML CIN IN PLACE. WE MAY HAVE TO
WAIT FOR THE NEXT SHORT WAVE TO PROCEED THROUGH WHICH IS CURRENTLY
DEVELOPING CONVECTION IN WESTERN SD AND NEB. THEREFORE OVERNIGHT
AND LATE NIGHT...HAD A TENDENCY TO PLACE THE HIGHER POPS IN OUR
NORTHERN ZONES. FURTHERMORE ONCE THE WESTERN PLAINS CONVECTION
HITS THE HIGH LOW LEVEL MOISTURE IN OUR NECK OF THE WOODS WITH
PWATS AROUND 1.70 INCHES...IT COULD COALESCE INTO A MULTICELLULAR
MESS OF STORMS EVENTUALLY. THEREFORE ISSUED A FLASH FLOOD WATCH
FOR MANY OF OUR NORTHERN ZONES...ARCHING IT SOUTHWARD TO ALONG
PARTS OF THE I 90 CORRIDOR AND EXTREME NORTHWEST IA WHICH MAY OR
MAY NOT PAN OUT. AGAIN...CONCERNED ABOUT CAPPING...SO FAVOR THE
WATCH TO THE NORTHERN PART OF IT. WE WILL MONITOR THIS OF COURSE.

CERTAINLY CANNOT RULE OUT THUNDERSTORMS ALMOST ANYWHERE IN OUR
FORECAST AREA DUE TO THE AMOUNT OF EXTREME INSTABILITY...THEREFORE
WANT TO KEEP POPS GOING EVEN IN OUR SOUTHERN ZONES TONIGHT...BUT
NOTE THAT POPS MAY BE TOO HIGH IN THE MID AND LATE EVENING HOURS
FOR MANY AREAS...IN BETWEEN WAVES.

SATURDAY WILL BE A VERY WARM AND STEAMY DAY. FEEL THE BEST CHANCE
FOR CONVECTIVE FIRING WILL BE LATE IN THE AFTERNOON IN ADVANCE OF
A SHORT WAVE...AND OVERALL STALLED SURFACE BOUNDARY EXTENDING FROM
NORTHEAST SD TO SOUTH CENTRAL SD. ANY DEVELOPMENT IN THE AFTERNOON
COULD BE SEVERE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 404 PM CDT FRI JUN 21 2013

AS THE AFOREMENTIONED SHORT WAVE LIFTS NORTHEASTWARD SATURDAY
NIGHT...CURRENT THOUGHTS ARE THAT THE MAIN CONVECTION MCS WILL
ONCE AGAIN PICK ON OUR NORTHERN ZONES PRIMARILY NORTH OF I 90.
ALTHOUGH 700MB TEMPERATURES ARE COOLER SATURDAY NIGHT THEN THEY
ARE TONIGHT AND SATURDAY...DYNAMICS FAVOR OUR NORTHERN ZONES AND
AND ML CINS OFF OF THE NAM STILL ARE QUITE HIGH SOUTH OF I 90. SO
THAT TELLS THE STORY. FOR POPS BOTH SATURDAY AND SATURDAY NIGHT...
BLENDED THE GEM REGIONAL AND HIRES ARW EAST...WITH SOME GFS AND
ECMWF ALSO INCLUDED TO AVERAGE OUT THE BOUNDARY EDGES. THE NAM
LOOKED NOISY AND NOT EASILY FOLLOWED.

THE WEAK BOUNDARY MOVES A BIT EASTWARD ON SUNDAY GIVING THE BEST
CHANCE OF CONVECTION FOR OUR EASTERN ZONES EAST OF I 29. THE ECMWF
AND GFS ARE ACTUALLY IN GOOD AGREEMENT WITH THIS AND FOLLOWED THE
TWO PRETTY CLOSELY FOR SUNDAYS FORECAST. SUNDAY SHOULD BE MODESTLY
COOLER THEN SATURDAY BUT WITH THE LIGHT WINDS IN MANY AREAS...IT
COULD FEEL QUITE MUGGY.

AS THE UPCOMING WEEK PROGRESSES...LARGE UPPER RIDGE WILL BUILD
OVER THE WESTERN UNITED STATES. THIS WILL EVENTUALLY QUIET OUR
WEATHER DOWN IN OUR AFTER ANOTHER WAVE PASSAGE MONDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 651 PM CDT FRI JUN 21 2013

CONVECTIVE SYSTEM WHICH PRODUCED DAMAGING WINDS NORTH OF INTERSTATE
90...MAINLY THROUGH THE HIGHWAY 14 CORRIDOR...FRIDAY AFTERNOON HAS
MOVED EAST OF THE AREA...LEAVING MORE STABLE AIRMASS WITH MODERATE
NORTH TO EAST WINDS OVER MUCH OF THE AREA. OUTFLOW BOUNDARY EXPECTED
TO WEAKEN SOME AS IT CONTINUES TO PUSH INTO NORTHWEST IOWA...SO KSUX
MAY NOT SEE MUCH OF AN EFFECT...BUT DID ADD POTENTIAL FOR A COUPLE
OF HOURS OF NORTHERLY WINDS THERE THIS EVENING BEFORE BOUNDARY
STALLS/BEGINS TO LIFT BACK TO THE NORTH.

POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS OVERNIGHT...MORE LIKELY
IN 03Z-10Z WINDOW...BUT HAVE LOW CONFIDENCE IN DEVELOPMENT...TIMING
OR LOCATION AT THIS TIME DUE TO STABLE AIRMASS NOW IN PLACE...SO HAVE
NOT INCLUDED THUNDER IN ANY TAFS AT THIS TIME. AFTER A BREAK FRIDAY
MORNING/EARLY AFTERNOON...COULD SEE SCATTERED STORMS DEVELOP AGAIN
AFTER 19Z-21Z. BUT AGAIN CONFIDENCE LOW IN FAVORED TIMING/LOCATION
SO OPTED TO LEAVE TAFS DRY FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR SDZ038>040-
     053>056-059>062-066-067.

MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ071-072-080-
     081-089-090-097-098.

IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ001>003-
     012>014.

NE...NONE.

&&

SHORT TERM...MJF
LONG TERM...MJF
AVIATION...JH
Hazardous weather outlook, Jun 21, 11:25 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT FRI JUN 21 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1125 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
STORMS	ARE EXPECTED TO MOVE EAST INTO SOUTHEAST SOUTH DAKOTA
THIS AFTERNOON....AND POTENTIALLY MOVE EAST INTO SOUTHWEST
MINNESOTA AND NORTHWEST IOWA THIS EVENING.  WINDS IN EXCESS OF 70
MPH AND HAIL TO THE SIZE OF WALNUTS ARE THE MAIN THREATS WITH
THIS STORM...HOWEVER...AN ISOLATED TORNADO THREAT IS POSSIBLE
SOUTH OF INTERSTATE 90 WEST OF THE JAMES RIVER VALLEY.

FLOODING...
THE LITTLE SIOUX RIVER AROUND LINN GROVE IOWA WILL HOVER NEAR
BANK FULL FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA AGAIN LATE SATURDAY
AND SATURDAY NIGHT. GOLF BALL HAIL AND 70 MPH WIND GUSTS WILL BE
POSSIBLE. A THREAT OF SEVERE STORMS MAY BE PRESENT AGAIN SUNDAY
EAST OF THE JAMES RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 IN SOUTHEASTERN SOUTH
DAKOTA
...AND AFTER 4 PM IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 21, 5:44 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
544 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     5 ENE MARSHALL          44.48N 95.70W
06/21/2013  E60 MPH          LYON               MN   TRAINED SPOTTER

            DIME SIZE HAIL ALSO.

&&

ADAMS
Local storm report, Jun 21, 5:50 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
550 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             MARSHALL                44.45N 95.79W
06/21/2013  E1.75 INCH       LYON               MN   TRAINED SPOTTER

&&

ADAMS
Local storm report, Jun 21, 5:52 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     TSTM WND GST     CHAMBERLAIN             43.81N 99.32W
06/21/2013  M52.00 MPH       BRULE              SD   ASOS

0217 PM     TSTM WND GST     4 E WESSINGTON          44.45N 98.62W
06/21/2013  E65.00 MPH       BEADLE             SD   TRAINED SPOTTER

0217 PM     TSTM WND GST     8 W WESSINGTON SPRINGS  44.08N 98.73W
06/21/2013  M56.00 MPH       JERAULD            SD   TRAINED SPOTTER

0219 PM     HAIL             WESSINGTON              44.45N 98.70W
06/21/2013  M1.00 INCH       BEADLE             SD   EMERGENCY MNGR

0222 PM     TSTM WND GST     8 W WESSINGTON SPRINGS  44.08N 98.73W
06/21/2013  M58.00 MPH       JERAULD            SD   TRAINED SPOTTER

0228 PM     HAIL             1 N WOLSEY              44.43N 98.47W
06/21/2013  E1.75 INCH       BEADLE             SD   LAW ENFORCEMENT

0233 PM     TSTM WND GST     4 SW HURON              44.33N 98.29W
06/21/2013  E50.00 MPH       BEADLE             SD   TRAINED SPOTTER

0235 PM     TSTM WND DMG     2 SW HURON              44.34N 98.25W
06/21/2013                   BEADLE             SD   TRAINED SPOTTER

            7 POWER POLES BLOWN DOWN ONTO WEST PARK ROAD.

0237 PM     TSTM WND GST     HURON                   44.36N 98.22W
06/21/2013  M71.00 MPH       BEADLE             SD   ASOS

0239 PM     TSTM WND GST     3 E FORESTBURG          44.02N 98.05W
06/21/2013  M64.00 MPH       SANBORN            SD   TRAINED SPOTTER

            14 INCH DIAMETER TREE LIMB DOWN AT NEARBY FARM.

0240 PM     TSTM WND GST     4 NW YALE               44.47N 98.05W
06/21/2013  E65.00 MPH       BEADLE             SD   PUBLIC

0251 PM     FUNNEL CLOUD     1 NE CAVOUR             44.38N 98.03W
06/21/2013                   BEADLE             SD   FIRE DEPT/RESCUE

0251 PM     TSTM WND GST     HURON                   44.36N 98.22W
06/21/2013  M87.00 MPH       BEADLE             SD   ASOS

0303 PM     TORNADO          6 N IROQUOIS            44.45N 97.85W
06/21/2013                   KINGSBURY          SD   EMERGENCY MNGR

            STRAIGHT LINE WINDS OF 70 MPH IN THE VICINITY ALSO.

0305 PM     TSTM WND DMG     IROQUOIS                44.37N 97.85W
06/21/2013                   KINGSBURY          SD   EMERGENCY MNGR

            NUMEROUS 6-8 INCH IN DIAMETER BRANCHES DOWN AROUND TOWN.

0312 PM     TORNADO          5 W ERWIN               44.49N 97.54W
06/21/2013                   KINGSBURY          SD   TRAINED SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN.

0312 PM     TSTM WND GST     6 NNW HOWARD            44.09N 97.57W
06/21/2013  E60.00 MPH       MINER              SD   PUBLIC

            SOME PEA SIZED HAIL ALSO.

0402 PM     TSTM WND DMG     BROOKINGS               44.31N 96.79W
06/21/2013                   BROOKINGS          SD   PUBLIC

            MATURE TREE WAS KNOCKED OVER.

0404 PM     HAIL             4 E RAMONA              44.12N 97.13W
06/21/2013  E1.00 INCH       LAKE               SD   TRAINED SPOTTER

            ALSO 50 MPH WIND GUSTS.

0408 PM     TSTM WND DMG     BROOKINGS               44.31N 96.79W
06/21/2013                   BROOKINGS          SD   LAW ENFORCEMENT

            SEVERAL POWER POLES REPORTEDLY DOWN AROUND TOWN.

0410 PM     TSTM WND DMG     BROOKINGS               44.31N 96.79W
06/21/2013                   BROOKINGS          SD   PUBLIC

            STREET LIGHT/UTILITY POLE WAS KNOCKED OVER.

0412 PM     TSTM WND GST     MARSHALL                44.45N 95.79W
06/21/2013  M53.00 MPH       LYON               MN   AWOS

0421 PM     TSTM WND GST     BROOKINGS               44.31N 96.79W
06/21/2013  E60.00 MPH       BROOKINGS          SD   TRAINED SPOTTER

0440 PM     TSTM WND GST     1 N LAKE BENTON         44.28N 96.29W
06/21/2013  M67.00 MPH       LINCOLN            MN   TRAINED SPOTTER

0445 PM     TSTM WND GST     TYLER                   44.28N 96.14W
06/21/2013  M47.00 MPH       LINCOLN            MN   MESONET

0510 PM     TSTM WND DMG     2 N LYND                44.41N 95.90W
06/21/2013                   LYON               MN   TRAINED SPOTTER

            MATURE TREE UPROOTED.

0512 PM     TSTM WND GST     MARSHALL                44.45N 95.79W
06/21/2013  M53.00 MPH       LYON               MN   AWOS

0515 PM     HAIL             MINNEOTA                44.56N 95.98W
06/21/2013  E1.75 INCH       LYON               MN   TRAINED SPOTTER

0516 PM     HAIL             MARSHALL                44.45N 95.79W
06/21/2013  E1.75 INCH       LYON               MN   TRAINED SPOTTER

0519 PM     TORNADO          8 NW TRACY              44.32N 95.73W
06/21/2013                   LYON               MN   TRAINED SPOTTER

            RELAYED BY LAW ENFORCEMENT.

0525 PM     TSTM WND GST     5 ENE MARSHALL          44.48N 95.70W
06/21/2013  E60.00 MPH       LYON               MN   TRAINED SPOTTER

            DIME SIZE HAIL ALSO.

&&

ADAMS
Local storm report, Jun 21, 6:11 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     HURON                   44.36N 98.22W
06/21/2013                   BEADLE             SD   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN, PHONE POLES DOWN, ROOF DAMAGE,
            SIGNS BLOWN OVER, TRACTOR TRAILER TIPPED OVER.

&&

MFUHS
Local storm report, Jun 21, 6:12 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
612 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     TSTM WND GST     CHAMBERLAIN             43.81N 99.32W
06/21/2013  M52.00 MPH       BRULE              SD   ASOS

0217 PM     TSTM WND GST     4 E WESSINGTON          44.45N 98.62W
06/21/2013  E65.00 MPH       BEADLE             SD   TRAINED SPOTTER

0217 PM     TSTM WND GST     8 W WESSINGTON SPRINGS  44.08N 98.73W
06/21/2013  M56.00 MPH       JERAULD            SD   TRAINED SPOTTER

0219 PM     HAIL             WESSINGTON              44.45N 98.70W
06/21/2013  M1.00 INCH       BEADLE             SD   EMERGENCY MNGR

0222 PM     TSTM WND GST     8 W WESSINGTON SPRINGS  44.08N 98.73W
06/21/2013  M58.00 MPH       JERAULD            SD   TRAINED SPOTTER

0228 PM     HAIL             1 N WOLSEY              44.43N 98.47W
06/21/2013  E1.75 INCH       BEADLE             SD   LAW ENFORCEMENT

0233 PM     TSTM WND GST     4 SW HURON              44.33N 98.29W
06/21/2013  E50.00 MPH       BEADLE             SD   TRAINED SPOTTER

0235 PM     TSTM WND DMG     2 SW HURON              44.34N 98.25W
06/21/2013                   BEADLE             SD   TRAINED SPOTTER

            7 POWER POLES BLOWN DOWN ONTO WEST PARK ROAD.

0237 PM     TSTM WND GST     HURON                   44.36N 98.22W
06/21/2013  M71.00 MPH       BEADLE             SD   ASOS

0239 PM     TSTM WND GST     3 E FORESTBURG          44.02N 98.05W
06/21/2013  M64.00 MPH       SANBORN            SD   TRAINED SPOTTER

            14 INCH DIAMETER TREE LIMB DOWN AT NEARBY FARM.

0240 PM     TSTM WND GST     4 NW YALE               44.47N 98.05W
06/21/2013  E65.00 MPH       BEADLE             SD   PUBLIC

0251 PM     TSTM WND GST     HURON                   44.36N 98.22W
06/21/2013  M87.00 MPH       BEADLE             SD   ASOS

0251 PM     FUNNEL CLOUD     1 NE CAVOUR             44.38N 98.03W
06/21/2013                   BEADLE             SD   FIRE DEPT/RESCUE

0255 PM     TSTM WND DMG     HURON                   44.36N 98.22W
06/21/2013                   BEADLE             SD   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN, PHONE POLES DOWN, ROOF DAMAGE,
            SIGNS BLOWN OVER, TRACTOR TRAILER TIPPED OVER.

0303 PM     TORNADO          6 N IROQUOIS            44.45N 97.85W
06/21/2013                   KINGSBURY          SD   EMERGENCY MNGR

            STRAIGHT LINE WINDS OF 70 MPH IN THE VICINITY ALSO.

0305 PM     TSTM WND DMG     IROQUOIS                44.37N 97.85W
06/21/2013                   KINGSBURY          SD   EMERGENCY MNGR

            NUMEROUS 6-8 INCH IN DIAMETER BRANCHES DOWN AROUND TOWN.

0312 PM     TSTM WND GST     6 NNW HOWARD            44.09N 97.57W
06/21/2013  E60.00 MPH       MINER              SD   PUBLIC

            SOME PEA SIZED HAIL ALSO.

0312 PM     TORNADO          5 W ERWIN               44.49N 97.54W
06/21/2013                   KINGSBURY          SD   TRAINED SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN.

0402 PM     TSTM WND DMG     BROOKINGS               44.31N 96.79W
06/21/2013                   BROOKINGS          SD   PUBLIC

            MATURE TREE WAS KNOCKED OVER.

0404 PM     HAIL             4 E RAMONA              44.12N 97.13W
06/21/2013  E1.00 INCH       LAKE               SD   TRAINED SPOTTER

            ALSO 50 MPH WIND GUSTS.

0408 PM     TSTM WND DMG     BROOKINGS               44.31N 96.79W
06/21/2013                   BROOKINGS          SD   LAW ENFORCEMENT

            SEVERAL POWER POLES REPORTEDLY DOWN AROUND TOWN.

0410 PM     TSTM WND DMG     BROOKINGS               44.31N 96.79W
06/21/2013                   BROOKINGS          SD   PUBLIC

            STREET LIGHT/UTILITY POLE WAS KNOCKED OVER.

0412 PM     TSTM WND GST     MARSHALL                44.45N 95.79W
06/21/2013  M53.00 MPH       LYON               MN   AWOS

0421 PM     TSTM WND GST     BROOKINGS               44.31N 96.79W
06/21/2013  E60.00 MPH       BROOKINGS          SD   TRAINED SPOTTER

0440 PM     TSTM WND GST     1 N LAKE BENTON         44.28N 96.29W
06/21/2013  M67.00 MPH       LINCOLN            MN   TRAINED SPOTTER

0445 PM     TSTM WND GST     TYLER                   44.28N 96.14W
06/21/2013  M47.00 MPH       LINCOLN            MN   MESONET

0510 PM     TSTM WND DMG     2 N LYND                44.41N 95.90W
06/21/2013                   LYON               MN   TRAINED SPOTTER

            MATURE TREE UPROOTED.

0512 PM     TSTM WND GST     MARSHALL                44.45N 95.79W
06/21/2013  M53.00 MPH       LYON               MN   AWOS

0515 PM     HAIL             MINNEOTA                44.56N 95.98W
06/21/2013  E1.75 INCH       LYON               MN   TRAINED SPOTTER

0516 PM     HAIL             MARSHALL                44.45N 95.79W
06/21/2013  E1.75 INCH       LYON               MN   TRAINED SPOTTER

0519 PM     TORNADO          8 NW TRACY              44.32N 95.73W
06/21/2013                   LYON               MN   TRAINED SPOTTER

            RELAYED BY LAW ENFORCEMENT.

0525 PM     TSTM WND GST     5 ENE MARSHALL          44.48N 95.70W
06/21/2013  E60.00 MPH       LYON               MN   TRAINED SPOTTER

            DIME SIZE HAIL ALSO.

&&

MFUHS
Local storm report, Jun 21, 7:00 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     IROQUOIS                44.37N 97.85W
06/21/2013                   KINGSBURY          SD   TRAINED SPOTTER

            POWER POLES DOWN AND A COUPLE METAL SHEDS DESTROYED.
            NUMEROUS LARGE TREE BRANCHES DOWN.

&&

CHENARD

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:51 PM CDTSevere Thunderstorm WarningFSDBrookings, Moody39 min
Jun 21, 9:11 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton49 min
Jun 21, 9:57 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha, Turner48 min
Jun 21, 9:57 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton33 min
Jun 21, 10:12 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha48 min
Jun 21, 10:46 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Turner44 min
Jun 21, 10:49 PM CDTSevere Thunderstorm WarningFSDGregory41 min
Jun 21, 11:03 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Gregory42 min
Jun 21, 11:19 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory41 min
Jun 21, 11:26 PM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory49 min
Jun 21, 11:52 PM CDTSevere Thunderstorm WarningFSDDouglas, Hutchinson53 min
Jun 22, 4:18 AM CDTFlash Flood WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more27 hr
Jun 22, 9:15 AM CDTRiver Flood WarningFSDBrookings, Moody11 days
Jun 22, 9:15 AM CDTRiver Flood WarningFSDLincoln, Union6 days
Jun 22, 9:15 AM CDTRiver Flood WarningFSDUnion5 days

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.